Birth Control Questions – first time user – please help!

posted 1 year ago in Weddingbee
Post # 16
Member
562 posts
Busy bee

springtimewedding1987 :  I’ve never experienced anything like that and I’ve been on the pill six years. I didn’t gain any weight either. (Well I didn’t gain weight because of the pill but I did after I met my boyfriend, lol.)

The pill doesn’t MAKE you gain weight, by the way, but it can affect your appetite. If you don’t change your diet in response to certain munchy cravings you should be fine. 

Post # 17
Member
2846 posts
Sugar bee
  • Wedding: June 2017

Agree with PP, although the pill might change your appetite I don’t think it can magically make you put on mass. I always wonder about this when people claim it as a side effect, what if you are on it for decades? Does it continue to pack on the pounds for you until you come off it or become morbidly obese?

I was on the pill for 8 years, and never gained any weight that wasn’t related to my own negligent eating habits. My mother has been on the pill since her early 30’s, now in her mid 50’s (for other reasons besides BC now obviously) and it hasn’t affected her weight. 

Post # 18
Member
314 posts
Helper bee

It varies a lot person to person – my negative side effects started immediately but I know others who take the same pill and have had nothing but positive things to result (perkier breasts, clearer skin, lighter periods – good stuff!) It just depends on your body. If your side effects do kick in/get nasty just talk to your OB/GYN and she may have another option for you with fewer negative effects! 

Post # 19
Member
45 posts
Newbee

I never experienced any negative side effects. Been on birth control for 10 years and have used 3 different brands.

Post # 20
Member
502 posts
Busy bee

Weight gain is a possible side effect of BC, but not everyone experiences it. The first pill I tried made me gain 5 pounds of water weight, but I know it was just bloating because those 5 pounds disappeared within a week of stopping the pill. So in my case, that particular pill caused some water retention, but I switched to a different pill and didn’t gain any weight and didn’t notice any changes in my appetite.

For women who gain significant amounts of weight on the pill, I’m guessing it’s because the hormones are messing with their metabolism. I’m not arrogant enough to think all those women are lying just because I didn’t experience that side effect myself. The pill affects everyone differently.

Post # 21
Member
738 posts
Busy bee
  • Wedding: February 2020

I didn’t have any side effects either! Other than clear skin, no cramps, and a trackable and shorter period. 🙂 You might be in the clear!

Post # 22
Member
3450 posts
Sugar bee
  • Wedding: June 2016

The symptoms came on so slowly across the 8 years I was on it that I never even realized they were side-effects. After I went off, I realized that I was no longer hungry all the time, and my migraines became less frequent and less painful. So I lost about 7 pounds and have less headaches. As a trade off, I got heavier periods and some acne when I stopped taking it.

Leave a comment


Find Amazing Vendors